Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 10, NWS Fort Worth, TX

May 5, 2006Eastland County, Texas

NWS Fort Worth, TX issued this tornado warning at May 5, 2006, 8:18 PM CDT for Eastland County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2006, 8:18 PM CDT (01:18 UTC)
Expired
May 5, 2006, 9:00 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 42 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 8:48 PM CDTTORNADO7 W Carbon, TXPUBLIC REPORTED TORNADO WEST OF CARBON NEAR PLESANT HILL.
May 5, 8:55 PM CDTHAIL 1.75Carbon, TXQUARTER TO GOLFBALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 7:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 060118
TORFWD
TXC133-060200-
/O.NEW.KFWD.TO.W.0010.060506T0118Z-060506T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT FRI MAY 5 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 900 PM CDT

* AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 9 MILES SOUTH OF CISCO...MOVING EAST AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CARBON BY 850 PM
  6 MILES SOUTH OF EASTLAND BY 900 PM

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES...LARGE HAIL TO BASEBALL SIZE AND DAMAGING 
WINDS ARE LIKELY WITH THIS STORM.

LAT...LON 3230 9914 3214 9906 3227 9852 3252 9863

$$
2 follow-up statements
000 
WWUS54 KFWD 060130
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT FRI MAY 5 2006

TXC133-060200-
/O.CON.KFWD.TO.W.0010.000000T0000Z-060506T0200Z/
EASTLAND TX-
830 PM CDT FRI MAY 5 2006

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR EASTLAND
COUNTY...

AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 12 MILES SOUTH OF
CISCO...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  CARBON BY 845 PM

DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.

IN ADDITION...THIS STORM WILL LIKELY PRODUCE HAIL UP TO THE SIZE OF 
BASEBALLS AND DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY
MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3231 9902 3218 9897 3227 9852 3251 9853

$$

07/BB
000 
WWUS54 KFWD 060148
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT FRI MAY 5 2006

TXC133-060200-
/O.CON.KFWD.TO.W.0010.000000T0000Z-060506T0200Z/
EASTLAND TX-
847 PM CDT FRI MAY 5 2006

...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR EASTLAND
COUNTY...

AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 12 MILES SOUTH OF
EASTLAND...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  NEAR CARBON AT 950 PM

IN ADDITION TO TORNADOES, LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING 
WINDS ARE LIKELY WITH THIS STORM.

ANOTHER SEVERE THUNDERSTORM WILL ENTER WESTERN PORTIONS OF EASTLAND 
COUNTY SHORTLY AFTER 9 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY
MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3231 9902 3218 9897 3227 9852 3251 9853

$$

07/BB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 7:11 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 5, 7:11 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT FRI MAY 5 2006

.UPDATE...
QUICK UPDATE TO PUBLISH FOR SEVERE THUNDERSTORM WATCH 296...ALONG
AND WEST OF A LINE THROUGH
JACK...PARKER...HOOD...SOMERVELL...BOSQUE...CORYELL TO LAMPASAS.
STRONG SUPERCELLS OUT IN THE ROLLING PLAINS MOVING TOWARDS
EASTLAND AS THIS IS WRITTEN.    84

&&

.PREV DISCUSSION... /ISSUED 645 PM CDT FRI MAY 5 2006/

AVIATION UPDATE...TSTMS BUILDING THIS EVENING TO THE WEST AND WILL
CONTINUE THROUGH TONIGHT.  NO SIG CHANGES TO THE TAFS WITH THE
EXCEPTION OF SOME LOWER CIGS TOWARD MORNING.  MODELS CONTINUE TO
DISAGREE WITH WIND FIELDS AND TIMING OF PRECIP...BUT CURRENTLY THINK
THAT TSTMS WILL CONGLOMERATE SOMETIME AFTER DARK TO THE WEST AND
MOVE EAST OVERNIGHT.  CURRENT TIMING SHOWS TEMPO 06-10Z AT DFW FOR
TSTM ARRIVAL.  THIS MAY NEED TO BE ADJUSTED UPWARD LATER.  PRECIP
SHOULD END SOMETIME DURING THE MID MORNING TOMORROW...AND WILL SHOW
IMPROVING CIGS/VSBY BY MID MORNING.  /DUNN/

DISCUSSION...
ANOTHER TRICKY FORECAST FOR TONIGHT WITH ANOTHER OVERNIGHT RAIN AND
THUNDERSTORM EVENT ON THE HORIZON. RIGHT NOW...THE STATIONARY
BOUNDARY THAT HAS BEEN SLOWLY MOVING AROUND NORTH TEXAS THE PAST FEW
DAYS IS IN THE FAR SOUTHERN SECTIONS OF THE CWA. CUMULUS CAN BE SEEN
ON SATELLITE DEVELOPING ALONG THIS LINE BUT NO SHOWERS OR STORMS
HAVE DEVELOPED YET. WILL HAVE TO WATCH THIS AREA FIRST FOR
DEVELOPMENT THIS AFTERNOON AND EVENING. ALSO...SOME SHOWERS AND
THUNDERSTORMS ARE MOVING INTO THE COUNTIES ALONG THE RED RIVER...BUT
THOSE SHOWERS AND STORMS HAVE QUICKLY DISSIPATED AND HAVE BEEN OF NO
CONCERN AT THIS TIME.

MODELS ARE IN AGREEMENT THAT ANOTHER MCS WILL DEVELOP IN WEST
TEXAS AND THEN TRACK EAST ACROSS NORTH TEXAS DURING THE OVERNIGHT
HOURS. TIMING AND PLACEMENT OF THE MCS HAS BEEN THE TRICKY PART
BUT HAVE OPTED TO TAKE THE SOUTHERN ROUTE AND MOVE THE MAIN MCS
ALONG THE BOUNDARY TO OUR SOUTH. IT APPEARS THAT ANOTHER MCS WILL
ALSO DEVELOP AND MOVE OFF TO THE NORTHEAST ACROSS OUR NORTHERN
COUNTIES AND INTO OKLAHOMA. THEREFORE...HAVE KEPT HIGH POPS ACROSS
ALL THE CWA TONIGHT. SEVERE WEATHER WILL BE POSSIBLE AGAIN ACROSS
ALL THE AREA TONIGHT WITH DAMAGING WINDS...HAIL...AND LOCALLY
HEAVY RAINFALL AS THE MAIN THREATS. HAVE DECIDED NOT TO ISSUE A
FLASH FLOOD WATCH AT THIS TIME AS IT APPEARS THE STORMS WILL BE
MOVING FAST ENOUGH TO CAUSE NO MORE THAN JUST LOCALIZED FLOODING.
GENERAL CONSENSUS IS THAT THE STORMS WILL NOT REALLY GET GOING IN
NORTH TEXAS UNTIL AFTER 10 PM AND THEN SPREAD FROM WEST TO
EAST...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS POP UP
DURING THE EVENING HOURS.

BEGINNING LATE SATURDAY MORNING/EARLY AFTERNOON WE WILL BEGIN TO
DRY OUT FROM WEST TO EAST. THE REST OF THE WEEKEND LOOKS DRY AND
THEN BEGIN TO INTRODUCE LOW POPS BEGINNING MONDAY AND LASTING
THROUGH THE WEEK. BEST CHANCES FOR RAIN WILL BE MONDAY NIGHT INTO
TUESDAY AS AN UPPER LEVEL SYSTEM SKIRTS JUST NORTH OF THE RED
RIVER...AND AGAIN ON WEDNESDAY/THURSDAY WHEN A COLD FRONT COMES
THROUGH THE REGION. TEMPERATURES WILL COOL SLIGHTLY WITH THIS
FRONT AND HAVE OPTED TO SIDE WITH THE GFS ON THIS SITUATION. AS
FOR TEMPERATURES THIS WEEK...HAVE GENERALLY GONE A DEGREE OR SO
COOLER THAN GUIDANCE GIVEN THAT GUIDANCE HAS BEEN RUNNING A LITTLE
WARM LATELY. TEMPERATURES WILL BE WARM ON TUESDAY BEFORE THE FRONT
AND WILL SEE A WARMING TREND INTO THE WEEKEND AFTER THE FRONT.

82/JLD

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR TXZ100-TXZ101-
TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-TXZ132-TXZ141-TXZ142-
TXZ143-TXZ144-TXZ156-TXZ157.

&&

/84
Hazardous weather outlook, May 5, 4:00 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI MAY 5 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM BOWIE TO
DENTON TO SULPHUR SPRINGS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST TEXAS THIS AFTERNOON
AND MOVE EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THAT EXTENDS
ACROSS CENTRAL TEXAS.  A COMPLEX OF STRONG TO SEVERE STORMS WILL
LIKELY AFFECT THE GOLDTHWAITE...LAMPASAS...AND TEMPLE AREAS LATE
THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT ALONG AND
NORTH OF THE FRONTAL BOUNDARY AS MOISTURE IS LIFTED NORTH. A SECOND
COMPLEX OF STORMS SHOULD THEN MOVE EAST ACROSS THE NORTHERN HALF OF
NORTH TEXAS...INCLUDING THE DALLAS FORT WORTH METROPLEX DURING THE
EARLY MORNING HOURS. LARGE HAIL AND ISOLATED STRONG WINDS WILL BE
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY...
RESULTING IN FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE
RECEIVED HEAVY RAIN IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL BEING THE MAIN
SEVERE WEATHER THREAT.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHERN SECTIONS OF NORTH TEXAS
AFTER 6 PM....AND ELSEWHERE IN THE SLIGHT RISK AREA AFTER 11 PM.

07

In the hours before

Special weather statement, May 5, 7:36 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT FRI MAY 5 2006

TXZ100-101-115-116-060100-

JACK-PALO PINTO-STEPHENS-YOUNG-
736 PM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER UPDATE...

THE THREAT OF SEVERE WEATHER IS INCREASING ACROSS JACK...PALO
PINTO...STEPHENS...AND YOUNG COUNTIES. SEVERE THUNDERSTORMS WILL
MOVE INTO STEPHENS AND YOUNG COUNTIES BY 830 PM...AND WILLY LIKELY
CONTINUE MOVING EAST INTO PALO PINTO AND JACK COUNTIES AFTER 9 PM.
THERE IS THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS TO
ACCOMPANY THESE STORMS.

SEVERE WEATHER WARNINGS APPEAR LIKELY OVER PORTIONS OF JACK...PALO
PINTO...STEPHENS...AND YOUNG COUNTIES LATER THIS EVENING...AND
PEOPLE IN THE PATH SHOULD MONITOR THE LATEST WEATHER INFORMATION AS
THESE DANGEROUS STORMS APPROACH.

07/BB
Local storm report, May 5, 8:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT FRI MAY 05 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             5 SW CISCO              32.33N  99.04W
05/05/2006  E1.75 INCH       EASTLAND           TX   LAW ENFORCEMENT

            GOLFBALL-SIZE HAIL IN NIMROD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:02 PM CDTSevere Thunderstorm WarningFWDEastland58 min
May 5, 7:55 PM CDTSevere Thunderstorm WarningFWDEastland65 min
May 5, 8:58 PM CDTTornado WarningFWDEastland47 min
May 5, 8:58 PM CDTTornado WarningFWDEastland47 min
May 5, 9:10 PM CDTSevere Thunderstorm WarningFWDStephens65 min
May 5, 9:15 PM CDTSevere Thunderstorm WarningFWDErath60 min
May 5, 9:48 PM CDTSevere Thunderstorm WarningFWDComanche, Mills31 min
May 5, 9:56 PM CDTTornado WarningFWDStephens32 min
May 5, 9:59 PM CDTTornado WarningFWDMills46 min
May 5, 10:08 PM CDTSevere Thunderstorm WarningFWDEastland52 min
May 5, 10:28 PM CDTSevere Thunderstorm WarningFWDComanche62 min
May 5, 10:44 PM CDTTornado WarningFWDMills28 min
May 5, 10:51 PM CDTSevere Thunderstorm WarningFWDLampasas54 min
May 5, 10:57 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton63 min
May 5, 11:05 PM CDTSevere Thunderstorm WarningFWDEastland55 min
May 5, 11:09 PM CDTSevere Thunderstorm WarningFWDMills66 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningFWDErath57 min
May 5, 11:45 PM CDTSevere Thunderstorm WarningFWDLampasas60 min
May 5, 11:50 PM CDTSevere Thunderstorm WarningFWDComanche55 min
May 5, 11:51 PM CDTTornado WarningFWDCoryell39 min
May 6, 12:04 AM CDTSevere Thunderstorm WarningFWDMcLennan56 min
May 6, 12:11 AM CDTSevere Thunderstorm WarningFWDMills64 min
May 6, 12:15 AM CDTFlash Flood WarningFWDMills3 hr
May 6, 12:20 AM CDTTornado WarningFWDMcLennan55 min
May 6, 12:27 AM CDTSevere Thunderstorm WarningFWDErath63 min
May 6, 12:29 AM CDTTornado WarningFWDCoryell46 min
May 6, 12:41 AM CDTSevere Thunderstorm WarningFWDBell64 min
May 6, 12:42 AM CDTFlash Flood WarningFWDCoryell, McLennan3 hr
May 6, 12:46 AM CDTSevere Thunderstorm WarningFWDHamilton, Lampasas51 min
May 6, 12:56 AM CDTSevere Thunderstorm WarningFWDFalls64 min
May 6, 1:14 AM CDTSevere Thunderstorm WarningFWDLimestone, McLennan61 min
May 6, 1:54 AM CDTSevere Thunderstorm WarningFWDBell, Milam66 min
May 6, 2:00 AM CDTFlash Flood WarningFWDBell, Falls2 hr
May 6, 2:14 AM CDTSevere Thunderstorm WarningFWDLimestone46 min
May 6, 2:30 AM CDTFlash Flood WarningFWDLimestone2 hr
May 6, 2:33 AM CDTFlash Flood WarningFWDMilam117 min
May 6, 2:47 AM CDTFlash Flood WarningFWDRobertson2 hr
May 6, 2:57 AM CDTSevere Thunderstorm WarningFWDMilam, Robertson57 min
May 6, 3:40 AM CDTFlash Flood WarningFWDCoryell, McLennan2 hr
May 6, 3:51 AM CDTFlash Flood WarningFWDBell, Falls2 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.